Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 247, NWS St. Louis, MO

December 2, 2007Callaway County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Dec 2, 2007, 9:51 AM CST for Callaway County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 2, 2007, 9:51 AM CST (15:51 UTC)
Expired
Dec 2, 2007, 10:15 AM CST
In force
24 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

County Callaway County, MO

The radar

The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
102 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 021552
SVRLSX
MOC027-021615-
/O.NEW.KLSX.SV.W.0247.071202T1551Z-071202T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
951 AM CST SUN DEC 2 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI

* UNTIL 1015 AM CST

* AT 950 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR FULTON...AND MOVING
  NORTHEAST AT 70 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SHAMROCK...
  WILLIAMSBURG...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN A MOBILE HOME...YOU SHOULD TAKE SHELTER IN A NEARBY
STURDY BUILDING.

LAT...LON 3884 9165 3869 9214 3882 9214 3887 9216
      3907 9176 3907 9165
TIME...MOT...LOC 1551Z 240DEG 62KT 3885 9198

$$

PRZYBYLINSKI
1 follow-up statement
000 
WWUS53 KLSX 021605
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
959 AM CST SUN DEC 2 2007

MOC027-021615-
/O.CON.KLSX.SV.W.0247.000000T0000Z-071202T1615Z/
CALLAWAY MO-
959 AM CST SUN DEC 2 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM CST
FOR CALLAWAY COUNTY...

AT 954 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FULTON...MOVING
NORTHEAST AT 70 MPH.

AS OF 9:59 AM CST THERE HAS BEEN NO REPORTS OF SEVERE WEATHER. 

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SHAMROCK.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO YOU LOCAL LAW ENFORCEMENT FOR RELAY TO THE 
NATIONAL WEATHER SERVICE. 

LAT...LON 3884 9165 3869 9214 3882 9214 3887 9216
      3907 9176 3907 9165
TIME...MOT...LOC 1559Z 240DEG 62KT 3891 9182

$$

PRZYBYLINSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 2, 6:49 AM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Dec 2, 6:49 AM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
649 AM CST SUN DEC 2 2007

.DISCUSSION...
STRONG COLD FRONT NOW MOVING THRU NORTHEAST KANSAS/NORTHWEST
MISSOURI WILL COME BARRELING THROUGH THE CWFA TODAY...BRINGING
SHARPLY COLDER TEMPERATURES AND GUSTY WINDS WITH IT.  SOME
THUNDERSTORM POTENTIAL IN THE WARM SECTOR AHEAD OF THE FRONT AS WARM
MOIST TONGUE OF AIR STEAMS NORTHEAST FROM THE SOUTHERN PLAINS.  VERY
WARM OVERNIGHT TEMPS FOR THIS TIME OF YEAR AS WARM AS THE LOWER 60S
IN SOME SPOTS...WITH DEWPOINTS IN THE MID AND UPPER 50S STREAMING
INTO CENTRAL MISSOURI.  HOWEVER...FORECAST SOUNDINGS ARENT SHOWING
A LOT OF BUOYANCY AS VERY MOIST ATMOSPHERE AHEAD OF THE FRONT IS
KEEPING LAPSERATES VERY NEAR MOIST ADIABATIC.  IF ANY CONVECTION IS
ABLE TO GET GOING...STRONG LOW LEVEL WINDS COULD BE MIXED DOWN
PRODUCING VERY STRONG WIND GUSTS ASSOCIATED WITH THE STORMS.
INDEED...WIND IS ALREADY GUSTING TO 20+KTS ACROSS MUCH OF THE AREA.
VERY STRONG COLD ADVECTION SETS UP AFT FROPA...TEMPS SHOULD DROP
NEARLY 20 DEGREES VERY QUICKLY AFTER THE FRONT PASSES...AND STRONG
COLD ADVECTION WILL CONTINUE TO BRING TEMPS BACK DOWN TO MORE
DECEMBER-LIKE LOWS IN THE 20S ACROSS MOST OF THE AREA BY TONIGHT.

QUIET WEATHER IS STILL IN STORE FOR THE BI-STATE AREA AS A STRONG
SURFACE RIDGE BUILDS INTO THE SOUTHERN PLAINS AND LOWER MISSISSIPPI
VALLEY.  TEMPERATURES SHOULD RETURN TO NEAR CLIMATOLOGICAL AVERAGES
UNTIL MIDWEEK WHEN A CLIPPER SYSTEM WILL BRING ANOTHER SHOT OF COLD
AND DRY CANADIAN AIR INTO THE MIDWEST.  THERE COULD BE SOME SNOW
ASSOCIATED WITH THIS SYSTEM PRIMARILY EAST OF THE MISSISSIPPI...BUT
AT THIS TIME...ACCUMULATIONS IF ANY LOOK TO BE VERY LIGHT.

CARNEY

&&

.AVIATION...
FOR THE 12Z TAFS...STRATO CU DECK FINALLY HAS REACHED THE STL AREA
DURING THE PAST FEW HOURS. LO-LEVEL MOISTURE IS RAPIDLY MOVING
EAST-NORTHEAST ON THE HEELS OF A 50KT+ LOW-LEVEL JET. LATEST RADAR
TRENDS SHOW A BROKEN LINE OF SHOWERS AND THUNDERSTORMS ALONG AND
AHEAD OF THE COLD FRONT WHICH EXTENDS FROM JUST SOUTH OF
BURLINGTON IOWA THROUGH WEST CENTRAL MISSOURI AND SOUTHEAST INTO
SOUTHEAST KANSAS. SCATTERED TO BROKEN AREA OF CONVECTION IS MOVING
NORTHEAST INTO SOUTHWEST MISSOURI WILL CONTINUE RAPIDLY
NORTHEASTWARD INTO CENTRAL AND EAST CENTRAL MISSOURI BETWEEN 1400
AND 1500 UTC. STRONG COLD FRONT IS EXPECTED TO MOVE THROUGH THE
STL AREA AROUND 1800 UTC. DYNAMIC ATMOSPHERE (STRONG VERTICAL
SHEAR / RESPECTABLE VALUES OF SR HELICITY WITHIN LOWEST 0-1 AND
0-2 KM) MAY PRODUCE STRONG THUNDERSTORMS ALONG AND AHEAD OF COLD
FRONT. THUS KEEPING AN EYE ON POTENTIAL SEVERE OVER AND SOUTHEAST
OF STL LATE THIS MORNING AND EARLY AFTERNOON.

RP

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Dec 2, 6:14 AM CST, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
614 AM CST SUN DEC 2 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
614 AM CST SUN DEC 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AHEAD OF A STRONG COLD
FRONT THAT WILL MOVE THROUGH THE REGION. ISOLATED STORMS COULD BE
STRONG...OR EVEN SEVERE PRIMARILY ALONG AND SOUTH OF THE
INTERSTATE 44 CORRIDOR IN MISSOURI AND EAST OF INTERSTATE 55 IN
ILLINOIS THIS AFTERNOON. THE PRIMARY THREAT FROM ANY SEVERE
THUNDERSTORMS THAT DO FORM IS DAMAGING WIND GUSTS. ADDITIONALLY...
STRONG WINDS COULD GUST UP TO 35 MPH OUTSIDE OF THUNDERSTORM
ACTIVITY BOTH AHEAD OF AND BEHIND THE COLD FRONT TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF SNOW OVER NORTHEAST MISSOURI AND CENTRAL
ILLINOIS ON WEDNESDAY AS A WEAK STORM SYSTEM PASSES THROUGH THE
MIDWEST.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD MONITOR THE WEATHER CLOSELY THIS
AFTERNOON...ESPECIALLY ACROSS SOUTHEAST AND EAST CENTRAL MISSOURI
AND SOUTHWEST ILLINOIS. THUNDERSTORMS MAY STRENGTHEN RAPIDLY AHEAD
OF THE COLD FRONT THIS AFTERNOON AND BECOME SEVERE WITH LITTLE ADVANCE
WARNING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

CARNEY

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.